Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 31, 2014, 05:54:32 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 632558
  • Total Topics: 47909
  • Online Today: 287
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Want to change time of taking tablets  (Read 1202 times)

0 Members and 1 Guest are viewing this topic.

Offline mark86

  • Member
  • Posts: 33
Want to change time of taking tablets
« on: June 23, 2007, 05:55:02 AM »
Hi all,
girlfriend is here from South Africa and is on Aspen Lamzid (Zidovudine and Lamivudine) and Stocrin (efavirenz). She takes 1 tablet at 5am and 1 of each at 5pm. The 5pm one basically wipes her out for the evening with drowsiness and fogginess (has been on Meds for 1 month) so wants to change timings to say 9am and 9pm.

What is the best way to do this ? Is it simply a case of a quickl change to the new times and carry on from there ?

Thanks,
Mark86

Offline mjmel

  • Member
  • Posts: 2,069
Re: Want to change time of taking tablets
« Reply #1 on: June 23, 2007, 06:47:40 AM »
She should consult her physician for any change in dosage or timing of dosage.............but having said that, I don't see a problem with a quick one-time adjustment of 4 hrs.   

I have been delayed on dosaging several times. For instance, if I am 4 hrs. late in taking my evening dosage then the next day I adjust the morning dosage to be 2 hrs later; with 12 hrs to my evening dosage. The next morning I bring it back up to the normal 6 am, in my case. My doc has given me his nod of approval on this method.
I have noted with the 2x per day/meds cycle that it is the 12 hrs. intervals that is of importance to 'assault' the viral component. A steady measure of the meds keeps the HIV virus 'confused'. In my 7 yrs. of taking meds, I have not been too upset out about missing dosage but just slowly adjusted the timetable back to my convenience..............but I am on different meds than your girlfriend.
It is in cases of noncompliance that the virus gets a heads-up on the meds or mutates. Specifically, if you stop taking meds once you've started on
medication(s) .
xxx,
Mike

(grammar adjustment)
« Last Edit: June 23, 2007, 07:03:05 PM by mjmel »

Offline newt

  • Member
  • Posts: 3,877
  • the one and original newt
Re: Want to change time of taking tablets
« Reply #2 on: June 25, 2007, 02:56:44 AM »
Just change

As a one-off the timing change won't make any difference.

The efavirenz can be taken separately if you wish.  The recommended rule of thumb is before bed avoiding fatty food (cos this increases how much drug is taken into the body, therefore side effects).  As long as your girlfriend takes it 1 x day it will be okay - efavirenz lasts in the body a very long time at an effective concentration. Also, the fogginess usually wears off/get less after a few weeks.

Hope this helps.

- matt
"The object is to be a well patient, not a good patient"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.